MAUDE Adverse Event Report: ETHICON INC. PDSII VIO 36IN 1 S/A CTXB; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII VIO 36IN 1 S/A CTXB; SUTURE, SURGICAL, ABSORBABLE
Model Number ZB371
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Additional information: component code: g07002.- device not returned.Additional information provided: was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: unknown, device property of hospital, device in possession of hospital additional information has been requested and received.Attempts have been made to obtain the device.Could you please confirm if the foreign matter found is biological? we can¿t determine by looking at it however the nurse stated it looked like ¿teeth¿.Where was the foreign material found? (inside shipping box, inside product box, directly on device?) inside the suture packaging.Once they opened the package this matter fell out of the suture package.Was the suture seals on the foil still intact when the package was opened? yes.It was stated a video was attached however, only 2 photos were attached.Please advise if a video should be sent for analysis.Please provide the lot number: no lot number available.Device return status.Please document the shipment tracking number: the customer still has the device.It¿s going for analysis and review at their site.Additional information has been requested however not received.If further details are received at a later date a supplemental medwatch will be sent.As the suture package is displayed in the photo-please inform us of the lot number from the package.Device evaluated by mfr: this is an analysis for a photo submitted to ethicon for evaluation.During the visual analysis, the following was observed: the photo shows a plastic container with the suture inside an unknown material also present.A clear analysis of the unknown matter could not be performed because the photo was distorted when magnified.Based on the photo review, the event described is confirmed, however no conclusion or root cause could be determined.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.Because the instrument was not returned our evaluation is limited.We value the opportunity to fully analyze the instrument upon its return.As part of ethicon quality process all devices are manufactured, inspected, and released to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported a patient underwent an unknown procedure on an unknown date in 2023 and suture was used.The general surgery charge nurse, saved suture to show the hardened pieces that were included in the packaging.There were 2 to 3 small rock-like looking pieces that fell out of the suture packaging we can¿t determine by looking at it however the nurse stated it looked like ¿teeth¿.No reported patient consequences.Additional information has been requested.

Brand Name
PDSII VIO 36IN 1 S/A CTXB
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key16591969
Report Number2210968-2023-01913
Device Sequence Number4937809
Product Code NEW
UDI-Device Identifier10705031062078
UDI-Public10705031062078
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZB371
Device Catalogue NumberZB371
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2023
Initial Report FDA Received Date03/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown